I have been taking tamoxifen for 2 years. I have gained weight as well as have joint and back pain. Are these side effects of tamoxifen? What can I do?

1
Expert Answers

EricRNOCN (Nurse (Verified) ) - 03 / 07 / 2012

It is not at all uncommon for women to gain weight during Breast Cancer Treatment. For the weight gain you may want to consult with a nutritionist that is familiar with breast cancer treatments. About the joint and back pain: this is a common complaint among our breast cancer survivors during the maintenance phase. If you had a Deep flap or tram flap procedure and that is contributing to your back pain than a physical therapist would be helpful. If not, I would suggest regular intervals of physical activity. Gentle Yoga may be helpful to you. And hydration is important as well. Make sure you drink enough water. The idea on both of these is keeping your joints nice and loose and flexible.
1
Shared Experiences

Elynjacobs (Survivor (2 - 5 years)) - 03 / 07 / 2012

Sadly, yes, these can be side effects of TAM. Your metabolism slows a bit as a result of the reduction of estrogen. Exercise and a careful diet can be very helpful. I struggled with both of those issues, and it took some time to correct. I also recommend stress reduction as for many people, tension can present itself as pain in the hip, leg, back, etc. I tried many different conventional theories to get rid of my pain, none worked (could not sit for almost two year, walking painful), but mind-body therpies took care of it.
Join Now to ask a follow-up question or share your experience!
We'll help guide and support you through treatments.
Similar Questions
What is LCIS and how can I discover if I have LCIS?
What should I do if I have dense breasts?
Weakness in legs/quadriceps after docetaxel/cyclophosphamide, radiation and now tamoxifen. I can't support my weight. Is this normal 7 months after end of rads?
I have pain and hypersensitivity in the nipple on the left breast after breast reconstruction with implants. What are my options?
I have an inverted right nipple, should I be worried? What should I do next?
Note: All content on this site is informational and not a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider with questions regarding your health.
Note: Usernames have been made anonymous and profile images are not shown to protect the privacy of our members.
Flag Content
Please explain why you are flagging this content. Thank you.
Thank you for flagging this content. We will look into it right away.
Give a 'Thank you' to
Close
Talk About Health
Add Answer

Close
1) Question:
2) Background Info (optional): What context or background information is relevant to this request?
Notes:
The more clear and thorough your request, the more likely you will receive support.
Many of our members are learning from this information or english might not be their first language. Please use standard english and spell out all words. For example, use 'you' instead of 'u'.
Close
Talk About Health
Please join TalkAboutHealth and you will be able to ask questions.
Newsletters
Close
Subscribe to our free updates for the latest news, best answers and featured experts!
Your Email:
Q&A Workshop Announcements
(Featured experts, answers, tips, & latest news.)
Q&A Workshop Summaries
(Answer summaries from our expert Q&A workshops.)
Best of TalkAboutHealth (weekly)
(The week's best answers, news & support.)
TalkAboutHealth Benefits
(Custom health, wellness & medical promotions from our partners.)

Partners become a partner

© Copyright 2014 - Talk About Health - Privacy Policy | Terms of Service
x Don't show again
Like us on Facebook?